Oklahoma, 2016

Wildfire in Oklahoma, February 8, 2016

February 8, 2016 · NWS OUN · 2 events in 2 counties and zones

Amidst windy and dry conditions, grass fires burned 325 acres and an out-building in Seminole county as well as 400 acres in Garvin county on the 8th.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Amidst windy and dry conditions, grass fires burned 325 acres and an out-building in Seminole county as well as 400 acres in Garvin county on the 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 8, 11:05 AM CST, 55 minutes earlier.

Area forecast discussion, Feb 8, 11:05 AM CST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1105 AM CST MON FEB 8 2016

.AVIATION...08/12Z TAF ISSUANCE...
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. LARGEST IMPACT TO
AVIATION TODAY WILL BE WINDS. N/NW WINDS WILL REMAIN ELEVATED
THROUGH SUNSET...WITH GUSTS APPROACHING 40 KTS ACROSS PORTIONS OF
NORTH CENTRAL AND CENTRAL OKLAHOMA...TO 30 TO 35 KTS ACROSS
WESTERN OKLAHOMA AND NORTHERN TEXAS. WEST/NORTHWEST WINDS WILL
RELAX...BUT REMAIN BREEZY AT TIMES. TOWARDS THE END OF THE
PERIOD...NORTHWEST WINDS WILL INCREASE...WITH GUSTS 20 TO 25 KTS
POSSIBLE.

JTK

&&

.PREV DISCUSSION... /ISSUED 1040 AM CST MON FEB 8 2016/

DISCUSSION...
LOWERED DEWPOINTS SLIGHTLY INTO CENTRAL OKLAHOMA TO MATCH
OBSERVATIONS. THIS PUTS MINIMUM RH IN THE 14 TO 20 PERCENT RANGE
OVER MOST OF THE WESTERN THIRD OF OKLAHOMA. THE AREA COVERED BY
SUSTAINED WINDS AROUND 30 MPH IS EXPECTED TO INCREASE ACROSS MUCH
OF WESTERN AND PART OF CENTRAL OKLAHOMA THIS AFTERNOON.
TEMPERATURE FORECASTS ARE LARGELY UNCHANGED.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  49  29  54  31 /   0   0   0   0
HOBART OK         52  30  60  32 /   0   0   0   0
WICHITA FALLS TX  56  30  63  34 /   0   0   0   0
GAGE OK           50  27  57  27 /   0   0   0   0
PONCA CITY OK     45  27  49  26 /   0   0   0   0
DURANT OK         52  32  55  33 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR OKZ005>008-010>013-
     015>020-022>032-035-037>048-050>052.

     RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR OKZ021-022-
     033>038-044.

TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ086-089-090.

     RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR TXZ083>090.

&&

09/04
Hazardous weather outlook, Feb 8, 12:00 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST MON FEB 8 2016

OKZ004>048-050>052-TXZ083>090-091100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PMCST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.FIRE WEATHER...
GUSTY NORTHWEST WINDS WILL COMBINE WITH LOW AFTERNOON HUMIDITY TO
CREATE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THROUGH THE AFTERNOON.
SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS WILL BE MOST SUSCEPTIBLE TO
FIRE INITIATION AND SPREAD WHERE A RED FLAG WARNING IS IN EFFECT.

.STRONG WINDS...
NORTHWEST WINDS ARE EXPECTED TO BE SUSTAINED AT 25 TO 35 MPH WITH
WIND GUSTS AROUND 45 MPH. THE STRONGEST WINDS ARE EXPECTED OVER
PARTS OF NORTHERN AND CENTRAL OKLAHOMA. PLEASE REFER TO THE WIND
ADVISORY FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Seminole

When
February 8, 12:00 PM CST to 6:00 PM CST
Where
Seminole forecast zone
Property damage
$5,000
Reported by
Park/Forest Service
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

Wildfire, Garvin

When
February 8, 12:00 PM CST to 6:00 PM CST
Where
Garvin forecast zone
Reported by
Park/Forest Service
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611029, 611030.